My GP recently put me on Cipralex (mid January) because of anxiety and depression (hit an extreme rough patch and my life completely went out of control) and in the past month or so I have noticed a huge decrease in my insulin needs.....has anyone else ever had this happen to them? I was previously taking on average 15 units of Humalog per day and it is down to about 5u daily with my blood sugars in better control than they were two months ago!! I have also been able to decrease my nightly dose of Levemir from 28u to 14-20u!! Just wondering what other people's experience with antidepressants and blood sugars is!!
One thing I have found to be true is blood glucose levels are always tied to emotional states. The more whacky I feel the farther my sugars are whacky. Outside of lots of physical exercise, which naturally lowers sugars, calm minds will keep them from overloading you. Find your OMMM for a few minutes each day and your blood sugars will follow to a calmer state too.
Oh that is definately correct. However, my emotional state isn't quite settled down to where it was prior to these events that caused the issues and well the issues are far from being dealt with! But thank you for your advice, I will definately try that :) It is just a relief to have this good of control over my sugars with this all going on and also with decreased insulin doses as well. My doses have always been quite a lot higher than other type 1's that I know.
It's a catch-22 thing, your mind takes off, and there goes the blood sugar, and they go around and round. Sometimes the real effort is getting one in control long enough for both to settle.
I was diagnosed with Major Depression in 2011... for about 6 months I was on celexa, then my dr took me off of it...it helped for a while, then she concluded that it started making my levels increase. I will say that when I'm sad my levels are higher, which is probably why I'm sad...idk...
Diagnosed 23 April 1993
I hope this is not your situation but I recently read that many people that have high blood sugar levels for long periods of time are especially prone to get depression. High blood sugar effects all the body organs including the brain. The brain contains what is called “gray matter” and this tends to thicken and get harder as time goes on in diabetics with high sugar levels, and one of the side effects of this is depression. The article went on to say that this is happening mainly to diabetics that grew up before glucometers, pumps, etc. and that now we can get better control. Good luck and thanks for bringing up this important topic!
I have had t1d and used antidepresaant namely efexor. I take efexor after breakfast and then my blood sugar decreases. My doctor said it iş a very common situation. Its mechanism isnt known.